Jump to content
PenguinTeacup

PenguinTeacup Effexor withdrawal story

Recommended Posts

PenguinTeacup

Hi there,

I'm Lisa, I've been on antidepressants since I was 18 and i'm now 30. I was put on them for OCD. I've been on prozac, fluoxetine, seroxat and am currently on effexor which I've been on for the last 7 years. About five years ago, after having had CBT, my OCD improved and things were good but I remained on the antidepressants cos I guess I didn't want things to get worse again. Anyway I remained stable OCD-wise but I began to notice that I was very sleepy during the day and had frequent headaches, episodes of feeling faint etc. Doctors have run all the tests under the sun and not been able to find out what is wrong. As I was no longer having problems with OCD I decided I would start to come off effexor in case this was what was making me tired, or was making the tiredness worse. That was about 18mths ago and it has been a long journey of nausea, head zaps, headaches and heart palpitations (resulting in ambulances being called on two occasions!). But I have reduced from 225mg to approx 14mg (i have a pill splitter). By the way I'm in the UK, so the smallest tablet of effexor here is 37.5mg. I take a 1/4 of a tablet in the morning and an 1/8 in the evening.

 

The thing that has been bothering me for the last 8 months is that when I go to sleep at night (or when I nap in the day) I get this thing where as soon as I drop off I immediately jolt awake as if my heart has stopped and then I have to take a large breath cos I've momentarily stopped breathing. This happens multiple times a night, every night.  Doctors have so far refused to give me a sleep study as i don't fit the profile of a sleep apnoea sufferer ie i'm not overweight, don't snore, don't have a thick neck etc. They say it's 'anxiety' but i'm not anxious and it happens even if i have a relaxing bath before bed and am completely chilled out. I just wondered if this could be related to the withdrawal? Has anyone had this?

 

Hope this is the right place to post.

 

Thanks in advance

Share this post


Link to post
AliG

Hi Lisa, You're in the right place, for help & support.  A lot of this sounds like typical "withdrawal".   What you're describing , could be " Cortisol Awakenings",  or it might be that you do have " sleep aponea".   Either way, it's probably from the drugs.  Someone will be along soon to walk you through this, in more detail.  I'm sure you will be ok.    Ali.

Share this post


Link to post
Lexy

 

Welcome,

I have read others who have experienced what you describe regarding the stopped breathing and jolted awake.

I personally have not experienced it (knock on wood) however all other symptoms you describe are very typical for me.

Please write out you signature in order to see your history and tapering schedule. Others with more experience will join in later.

 

When I need to search a particular symptom I use the search bar which leads me to other people's posts regarding a symptom.

Share this post


Link to post
brassmonkey

Hi Penguin--  Welcome to the group.  It is good to see that you have tapered so well, but I'm sorry that you're having trouble with it.  What you are describing is a very common WD symptom and a very annoying one at that.  People have tried a lot of things to fix it, but the only thing that works is to wait it out, it will eventually get better.  This thread will help shed some light on what you're feeling;

 

What is withdrawal syndrome? 

 

Getting off of Effexor can be a real challenge;

 

Tips for tapering off Effexor (venlafaxine)

 

Why taper by 10% of my dosage?

 

How to make a liquid from tablets or capsules

 

These threads should give you some good information and bring up a bunch of questions which we will be all to happy to answer.

 

Also if you would please add a signature block it would really help us to keep track of what is going on;

 

Please put your withdrawal history in your signature

 

 

Share this post


Link to post
pug

Lisa,

 

Welcome to this great forum.  Many of us including me are dealing with symptoms like you have, and I am sorry your are experiencing them.  I hope yours get better soon and you continue to make such great progress on your journey to become free of these substances.

Share this post


Link to post
Altostrata

Welcome, PT.

 

That sounds like dosage reduction has made your nervous system a bit sensitive. It is over-reacting to your falling asleep as though that was something dangerous.

 

If I were you, I'd stop tapering for a while, perhaps a couple of months, and let your nervous system get used to the decreased drug. Then you can taper at a much slower, controlled rate.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy